Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 257, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 6, 2009, 4:43 PM EDT for Lamar County, Monroe County, Upson County, Georgia. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2009, 4:43 PM EDT (20:43 UTC)
- Expired
- May 6, 2009, 5:19 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Lamar County, GA, Monroe County, GA, Upson County, GA
The radar
The Atlanta radar (KFFC), 62 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 4:45 PM EDT | HAIL 0.75 | 1 Sse Thomaston, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 10:27 AM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.7 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 749 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 526 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 062043
SVRFFC
GAC171-207-293-062130-
/O.NEW.KFFC.SV.W.0257.090506T2043Z-090506T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
443 PM EDT WED MAY 6 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN MONROE COUNTY IN CENTRAL GEORGIA
SOUTHERN LAMAR COUNTY IN WEST CENTRAL GEORGIA
NORTHEASTERN UPSON COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 530 PM EDT
* AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
THOMASTON...MOVING EAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE
ROCK...YATESVILLE AND CULLODEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT WEDNESDAY EVENING
FOR NORTHERN GEORGIA.
&&
LAT...LON 3293 8439 3313 8398 3284 8398 3284 8412
3282 8413 3281 8438
TIME...MOT...LOC 2043Z 253DEG 22KT 3288 8435
$$2 follow-up statements
000
WWUS52 KFFC 062103
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
503 PM EDT WED MAY 6 2009
GAC171-207-293-062130-
/O.CON.KFFC.SV.W.0257.000000T0000Z-090506T2130Z/
UPSON GA-MONROE GA-LAMAR GA-
503 PM EDT WED MAY 6 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHEASTERN LAMAR...WESTERN MONROE AND NORTHEASTERN UPSON
COUNTIES...
AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
YATESVILLE...MOVING EAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CULLODEN...REDBONE...COLLIER...BRENT AND RUSSELLVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT WEDNESDAY EVENING
FOR NORTHERN GEORGIA.
&&
LAT...LON 3299 8421 3313 8398 3286 8398 3284 8412
3282 8413 3282 8421
TIME...MOT...LOC 2103Z 253DEG 22KT 3291 8421
$$000
WWUS52 KFFC 062119
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
519 PM EDT WED MAY 6 2009
GAC171-207-293-062127-
/O.CAN.KFFC.SV.W.0257.000000T0000Z-090506T2130Z/
UPSON GA-MONROE GA-LAMAR GA-
519 PM EDT WED MAY 6 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAMAR...WESTERN
MONROE AND NORTHEASTERN UPSON COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM HAS MOVED OUT OF SOUTHEASTERN LAMAR...WESTERN
MONROE AND NORTHEASTERN UPSON COUNTIES AND WEAKENED. SEVERE WEATHER
IS NO LONGER EXPECTED...HOWEVER STRONG THUNDERSTORMS WILL CONTINUE
ACROSS MONROE COUNTY THROUGH 600 PM.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT WEDNESDAY EVENING
FOR NORTHERN GEORGIA.
LAT...LON 3299 8421 3313 8398 3286 8398 3284 8412
3282 8413 3282 8421
TIME...MOT...LOC 2117Z 253DEG 22KT 3293 8411
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:32 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, May 6, 3:32 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 332 PM EDT WED MAY 6 2009 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... MAIN FORECAST CONCERN THIS PERIOD IS THE LINE OF CONVECTION PUSHING THROUGH THE FORECAST AREA AND THREAT OF SEVERE WEATHER THIS EVENING. GFS/NAM CONTINUE TO SHOW CAPES IN THE 2000-3000 RANGE THROUGH THIS EVENING...HELICITIES OF 200-300...AND 50KT+ LOW LEVEL JET MOVING ACROSS THE AREA AHEAD OF THE SHORT WAVE. SHORT TERM MODELS ARE IN GOOD AGREEMENT BRINGING THE SHORT WAVE ACROSS THE AREA BY EARLY TOMORROW MORNING. GFS EXHIBITING CONVECTIVE FEEDBACK ISSUES AND NAM APPEARS TO HAVE A BETTER HANDLE ON THE CURRENT ACTIVITY SO HAVE HEDGED TOWARD MET GUIDANCE POPS OVERNIGHT. NAM SHOWING CONVECTION CURRENTLY OVER CENTRAL ALABAMA AND MISSISSIPPI ROTATING ACROSS THE FORECAST AREA THIS EVENING. AFTER SHORT WAVE EXITS THE AREA TOMORROW...MODELS SHOW SOME DRYING...ALTHOUGH NAM NOT AS IMPRESSIVE AS GFS/ECMWF. WILL KEEP LOW CHANCE POPS ACROSS THE AREA TOMORROW AFTERNOON AS SURFACE BOUNDARY AND WEAK IMPULSE COULD FIRE ISOLATED TO SCATTERED CONVECTION BY AFTERNOON. THE UPPER FLOW REMAINS PROGRESSIVE ACROSS THE ARE AS THE NEXT...WEAKER SYSTEM APPROACHES NORTHWEST GEORGIA ON FRIDAY. SHOULD SEE A BRIEF RESPITE EARLY FRIDAY WITH CHANCE POPS ACROSS THE NORTH BY AFTERNOON. WILL CONTINUE WIND ADVISORY UNTIL 7 PM ACROSS HIGHER ELEVATIONS OF NORTH GEORGIA AS SHORT WAVE TRACKS ACROSS THE AREA THIS AFTERNOON. FLASH FLOOD WATCH CONTINUES UNTIL TOMORROW MORNING AS RAINFALL ACROSS NORTH GEORGIA SO FAR HAS RANGED FROM 1 TO 2 INCHES AND ADDITIONAL 1 TO 2 INCHES ARE POSSIBLE THIS EVENING. GUIDANCE TEMPERATURES ARE PRETTY CLOSE HOWEVER MET HAS BEEN OUT PERFORMING MAV THE PAST COUPLE OF DAYS. HAVE BASED THE SHORT TERM TEMPERATURES ON MET GUIDANCE AND LOCAL BIASES. .LONG TERM /SATURDAY THROUGH WEDNESDAY/... SOME DIFFERENCES NOTED IN THE EXTENDED MODELS THIS PERIOD. PROGRESSIVE ZONAL FLOW ALOFT REMAINS ACROSS THE SOUTHEAST WITH EMBEDDED SHORT WAVES MOVING MAINLY NORTH OF THE FORECAST AREA THROUGH THE WEEKEND. THESE SHORT WAVES PUSH ANOTHER WEAK SURFACE BOUNDARY DOWN ACROSS THE SOUTHEAST DURING THE DAY ON SATURDAY... WASHING IT OVER SOUTHERN PORTIONS OF FORECAST AREA. GFS EXHIBITS SOME CONVECTIVE FEEDBACK ISSUES...AND IS FURTHER SOUTH WITH EACH IMPULSE THAN ECMWF/CANADIAN MODELS. WILL CONTINUE TO SPREAD CHANCE POPS ACROSS THE AREA SATURDAY AND HOLD ON TO POPS SUNDAY AS PROXIMITY FRONT OF FRONT AND AVAILABLE MOISTURE ENOUGH FOR SCATTERED CONVECTION. AN UPPER RIDGE BUILD EAST ACROSS THE GULF COAST TUESDAY AND WEDNESDAY...BUT WITH MOISTURE OVER THE AREA AND LINGERING SURFACE BOUNDARY SHOULD SEE CONTINUED ISOLATED DIURNALLY DRIVEN CONVECTION DAYS 6 AND 7. GUIDANCE ADVERTISING NEAR NORMAL TEMPERATURES THROUGH THE EXTENDED PERIODS AND SEE NO REASON TO STRAY. && .HYDROLOGY... BEST CHANCES FOR HEAVY RAIN CONTINUE ACROSS N GA WITH WIDESPREAD AMOUNTS OF 1+ INCH FORECAST. LOCAL AMOUNTS DUE TO HEAVY CONVECTION COULD BE MORE. THE AREA FROM ATL-AHN NORTH WILL CONTINUE TO BE WATCHED FOR FLOODING POTENTIAL. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 65 81 63 88 64 / 80 20 10 20 5 ATLANTA 66 81 67 85 66 / 80 20 10 20 5 BLAIRSVILLE 58 77 58 81 60 / 80 20 10 40 20 CARTERSVILLE 62 80 61 85 63 / 80 20 10 40 20 COLUMBUS 68 85 68 88 67 / 60 30 10 5 5 GAINESVILLE 62 78 64 86 64 / 80 20 10 40 20 MACON 67 86 65 91 66 / 60 30 10 10 5 ROME 63 85 64 90 65 / 80 20 10 40 20 PEACHTREE CITY 62 81 64 87 62 / 80 20 10 10 5 VIDALIA 65 86 67 91 66 / 50 30 10 10 5 && .FFC WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 7 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BANKS...BARROW...BIBB...BUTTS...CARROLL...CHATTAHOOCHEE... CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...DEKALB...DOUGLAS... FAYETTE...FORSYTH...GREENE...GWINNETT...HALL...HARRIS...HEARD... HENRY...JACKSON...JASPER...JONES...LAMAR...MADISON...MARION... MERIWETHER...MONROE...MORGAN...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PIKE...PUTNAM... ROCKDALE...SOUTH FULTON...SPALDING...TALBOT...TAYLOR...TROUP... UPSON...WALTON. FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL...CATOOSA...CHATTOOGA... CHEROKEE...COBB...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN... FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HALL...HARALSON... JACKSON...LUMPKIN...MURRAY...NORTH FULTON...PAULDING...PICKENS... POLK...SOUTH FULTON...TOWNS...UNION...WALKER...WHITE...WHITFIELD. WIND ADVISORY UNTIL 7 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: CHATTOOGA...DADE...DAWSON...FANNIN...GILMER...LUMPKIN... MURRAY...PICKENS...TOWNS...UNION...WALKER...WHITE. && 12
Hazardous weather outlook, May 6, 11:21 AM EDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1121 AM EDT WED MAY 6 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1121 AM EDT WED MAY 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS AND HEAVY RAIN ARE POSSIBLE TODAY ACROSS NORTH AND MOST OF CENTRAL GEORGIA. .SYNOPSIS... A STRONG UPPER LEVEL TROUGH WILL MOVE FROM THE OZARKS INTO THE OHIO VALLEY TODAY. A WARM FRONT PARKED ACROSS NORTH GEORGIA AND VARIOUS OUTFLOW BOUNDARIES WILL PROVIDE THE FOCUS FOR REDEVELOPING SHOWERS AND THUNDERSTORMS TODAY. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE FREQUENT LIGHTNING... PENNY TO NICKEL SIZE HAIL... WIND GUSTS TO 70 MPH... AND ISOLATED TORNADOES. PERIODS OF HEAVY RAIN AND LOCALIZED FLOODING ARE ALSO LIKELY AS STORMS CONTINUE TO REDEVELOP ALONG A WARM FRONT AND NUMEROUS OUTFLOW BOUNDARIES ACROSS NORTH AND PARTS OF CENTRAL GEORGIA TODAY. .DISCUSSION... A SERIES OF UPPER DISTURBANCES WILL INTERACT WITH A WARM...MOIST AND UNSTABLE AIRMASS TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS MUCH OF NORTH AND CENTRAL GEORGIA TODAY. A STRONG LOW LEVEL JET AHEAD OF AN UPPER LEVEL TROUGH WILL DEVELOP OVER NORTH GEORGIA TODAY. THE INCREASED VERTICAL WIND SHEAR COUPLED WITH 1500 TO 2500 CAPES AND -2 TO -4 LI'S WILL BE SUFFICIENT TO SUPPORT ISOLATED SUPERCELL THUNDERSTORMS... WITH DAMAGING WIND... LARGE HAIL AND A FEW TORNADOES POSSIBLE. AT THIS TIME... IT APPEARS STRONG STORMS WILL INITIALLY BEGIN ACROSS NORTH GEORGIA...THEN DEVELOP SOUTHWARD ALONG OUTFLOWS DURING THE AFTERNOON AND EVENING HOURS. IN ADDITION TO ISOLATED SEVERE STORMS... THERE IS A THREAT OF HEAVY RAIN AND LOCALIZED FLOODING FROM TRAINING STORMS. AN AREA OF SHOWERS AND THUNDERSTORMS WILL PUSH INTO NORTH GEORGIA THIS MORNING. THIS WILL HELP SATURATE THE GROUNDS AND LEAVE OUTFLOW BOUNDARIES FOR REDEVELOPING STORMS LATER THIS AFTERNOON. WIDESPREAD RAINFALL AMOUNTS OF 2 TO 3 INCHES... WITH SOME LOCALIZED HIGHER AMOUNTS ARE EXPECTED... MAINLY ALONG AND NORTH OF A LINE FROM CARROLLTON TO ATLANTA TO LAWRENCEVILLE TO HOMER. A FLOOD WATCH HAS BEEN POSTED FOR THIS AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE EACH DAY...EXCEPT NORTH GEORGIA ON THURSDAY OR CENTRAL GEORGIA ON FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION THIS MORNING AND AFTERNOON FOR POSSIBLE ACTIVATION ACROSS NORTH AND CENTRAL GEORGIA.
In the hours before
Local storm report, May 6, 3:28 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
328 PM EDT WED MAY 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL LAGRANGE 33.04N 85.03W
05/06/2009 E0.75 INCH TROUP GA AMATEUR RADIO
&&
GRIFFITHSpecial weather statement, May 6, 3:30 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 330 PM EDT WED MAY 6 2009 GAZ068-062000- 330 PM EDT WED MAY 6 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN PIKE COUNTY UNTIL 400 PM EDT... AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HOLLONVILLE...MOVING NORTHEAST AT 40 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS PIKE COUNTY THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE CONCORD...HILLTOP...HOLLONVILLE...ZEBULON AND WILLIAMSON. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, May 6, 3:33 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 333 PM EDT WED MAY 6 2009 GAZ023>025-027-062015- 333 PM EDT WED MAY 6 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN MADISON...JACKSON...BANKS AND HALL COUNTIES UNTIL 415 PM EDT... AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM FLOWERY BRANCH TO SOUTHWEST OF HOSCHTON... MOVING NORTHEAST AT 45 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS MADISON...JACKSON...BANKS AND HALL COUNTIES THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE AQUALAND PARK...LAKE LANIER ISLANDS...FLOWERY BRANCH...OAKWOOD...HOSCHTON... BRASELTON...CHESTNUT MOUNTAIN...ROAD ATLANTA-LANIER SPEEDWAY... GAINESVILLE...TALMO...CANDLER...PENDERGRASS...ARCADE...JEFFERSON AND PEACH STATE SPEEDWAY. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Local storm report, May 6, 3:54 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
354 PM EDT WED MAY 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG ATLANTA 33.75N 84.39W
05/06/2009 FULTON GA EMERGENCY MNGR
A DOZEN TREES REPORTED DOWN...INCLUDING A FEW ON HOMES.
ONE TREE DOWN AT CHILDRESS DRIVE AND ADAMS DRIVE. ANOTHER
TREE DOWN AT GLEN ARDEN WAY AND NORTH HIGHLAND AVENUE. NO
DETAILS PROVIDED REGARDING STRUCTURAL DAMAGE. NO
INJURIES.
&&
JLFSpecial weather statement, May 6, 4:24 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 424 PM EDT WED MAY 6 2009 GAZ067-069-079-062100- 424 PM EDT WED MAY 6 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN EXTREME NORTHEAST TALBOT...UPSON AND EXTREME SOUTHEAST MERIWETHER COUNTIES UNTIL 500 PM EDT... AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER PLEASANT HILL...MOVING EAST AT 25 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS NORTHEAST TALBOT...UPSON AND SOUTHEAST MERIWETHER COUNTIES THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE PLEASANT HILL...SPREWELL BLUFF STATE PARK...SUNNYSIDE...ROWLAND...HANNAHS MILL...THOMASTON...REDBONE CROSSROADS...LOGTOWN AND THE ROCK. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, May 6, 4:41 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
441 PM EDT WED MAY 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG 6 WSW ATLANTA 33.72N 84.49W
05/06/2009 FULTON GA EMERGENCY MNGR
A DOZEN TREES REPORTED DOWN...INCLUDING A FEW ON HOMES.
ONE TREE DOWN AT CHILDRESS DRIVE AND ADAMS DRIVE.
0300 PM TSTM WND DMG 2 NE ATLANTA 33.77N 84.37W
05/06/2009 FULTON GA EMERGENCY MNGR
TREE DOWN AT GLEN ARDEN WAY AND NORTH HIGHLAND AVE.
&&
CORRECTED LOCATIONS AND TIMES.
SNELSONThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 8:24 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson, Laurens, Treutlen, Washington, Wilkinson | 37 min |
| May 5, 8:32 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Washington, Wilkinson | 28 min |
| May 6, 4:21 AM EDT | Flood Watch | FFC | Banks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 26 more | 15 hr |
| May 6, 10:20 AM EDT | River Flood Warning | FFC | Clarke, Greene, Oconee | 12 hr |
| May 6, 10:37 AM EDT | River Flood Warning | FFC | Forsyth, Fulton | 11 hr |
| May 6, 1:01 PM EDT | River Flood Warning | FFC | Dade | 8 hr |
| May 6, 1:51 PM EDT | Areal Flood Warning | FFC | Emanuel, Jefferson | 12 hr |
| May 6, 2:54 PM EDT | Severe Thunderstorm Warning | FFC | Troup | 25 min |
| May 6, 3:05 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether | 35 min |
| May 6, 3:43 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Muscogee | 62 min |
| May 6, 4:32 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Harris, Marion, Muscogee, Talbot | 58 min |
| May 6, 4:56 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Talbot, Taylor | 36 min |
| May 6, 5:28 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion | 32 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.